MAUDE Adverse Event Report: COVIDIEN MAGELLAN INSULIN 1ML 30GX5/16; SYRINGE, PISTON

COVIDIEN MAGELLAN INSULIN 1ML 30GX5/16; SYRINGE, PISTON
Model Number 8881893010
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A representative sample has been requested but to date has not been received for evaluation.If a sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the nurse was administering sc insulin and after the procedure she went to use the safety catch and the needle punctured through the side of the safety catch resulting in a needle stick injury.The patient is (b)(6).The safety shield was activated by the nurse with her hands and it moved freely but the needle came out of the side.The customer is unsure if an audible click was heard after activating the shield.The nurse was given a (b)(6) booster and bloods for storage.Blood test were completed and all results were normal.The nurse will be given a (b)(6)booster as follow up medical intervention.

Brand Name
MAGELLAN INSULIN 1ML 30GX5/16
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10423088
Report Number1915484-2020-01182
Device Sequence Number14151900
Product Code FMF
UDI-Device Identifier10884521005952
UDI-Public10884521005952
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881893010
Device Catalogue Number8881893010
Device Lot Number12517X
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2020
Initial Report FDA Received Date08/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;